N-soliton solutions to the DKP equation and Weyl group actions

Yuji Kodama, Kenichi Maruno

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We study soliton solutions to the DKP equation which is defined by the Hirota bilinear form, where τ0 ≤ 1. The τ-functions τn are given by the Pfaffians of a certain skew-symmetric matrix. We identify a one-soliton solution as an element of the Weyl group of D-type, and discuss a general structure of the interaction patterns among the solitons. Soliton solutions are characterized by a 4N × 4N skew-symmetric constant matrix which we call the B-matrix. We then find that one can have M-soliton solutions with M being any number from N to 2N - 1 for some of the 4N × 4N B-matrices having only 2N nonzero entries in the upper-triangular part (the number of solitons obtained from those B-matrices was previously expected to be just N).

Original languageEnglish
Pages (from-to)4063-4086
Number of pages24
JournalJournal of Physics A: Mathematical and General
Volume39
Issue number15
DOIs
Publication statusPublished - 2006 Apr 14
Externally publishedYes

Fingerprint

Weyl Group
Group Action
Soliton Solution
Solitons
solitary waves
matrices
Skew symmetric matrix
Pfaffian
Bilinear form
Skew
Triangular
entry
Interaction
interactions

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

N-soliton solutions to the DKP equation and Weyl group actions. / Kodama, Yuji; Maruno, Kenichi.

In: Journal of Physics A: Mathematical and General, Vol. 39, No. 15, 14.04.2006, p. 4063-4086.

Research output: Contribution to journalArticle

@article{46c8629788f84a6fb4c7873992959bd8,
title = "N-soliton solutions to the DKP equation and Weyl group actions",
abstract = "We study soliton solutions to the DKP equation which is defined by the Hirota bilinear form, where τ0 ≤ 1. The τ-functions τn are given by the Pfaffians of a certain skew-symmetric matrix. We identify a one-soliton solution as an element of the Weyl group of D-type, and discuss a general structure of the interaction patterns among the solitons. Soliton solutions are characterized by a 4N × 4N skew-symmetric constant matrix which we call the B-matrix. We then find that one can have M-soliton solutions with M being any number from N to 2N - 1 for some of the 4N × 4N B-matrices having only 2N nonzero entries in the upper-triangular part (the number of solitons obtained from those B-matrices was previously expected to be just N).",
author = "Yuji Kodama and Kenichi Maruno",
year = "2006",
month = "4",
day = "14",
doi = "10.1088/0305-4470/39/15/012",
language = "English",
volume = "39",
pages = "4063--4086",
journal = "Journal of Physics A: Mathematical and Theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "15",

}

TY - JOUR

T1 - N-soliton solutions to the DKP equation and Weyl group actions

AU - Kodama, Yuji

AU - Maruno, Kenichi

PY - 2006/4/14

Y1 - 2006/4/14

N2 - We study soliton solutions to the DKP equation which is defined by the Hirota bilinear form, where τ0 ≤ 1. The τ-functions τn are given by the Pfaffians of a certain skew-symmetric matrix. We identify a one-soliton solution as an element of the Weyl group of D-type, and discuss a general structure of the interaction patterns among the solitons. Soliton solutions are characterized by a 4N × 4N skew-symmetric constant matrix which we call the B-matrix. We then find that one can have M-soliton solutions with M being any number from N to 2N - 1 for some of the 4N × 4N B-matrices having only 2N nonzero entries in the upper-triangular part (the number of solitons obtained from those B-matrices was previously expected to be just N).

AB - We study soliton solutions to the DKP equation which is defined by the Hirota bilinear form, where τ0 ≤ 1. The τ-functions τn are given by the Pfaffians of a certain skew-symmetric matrix. We identify a one-soliton solution as an element of the Weyl group of D-type, and discuss a general structure of the interaction patterns among the solitons. Soliton solutions are characterized by a 4N × 4N skew-symmetric constant matrix which we call the B-matrix. We then find that one can have M-soliton solutions with M being any number from N to 2N - 1 for some of the 4N × 4N B-matrices having only 2N nonzero entries in the upper-triangular part (the number of solitons obtained from those B-matrices was previously expected to be just N).

UR - http://www.scopus.com/inward/record.url?scp=33645518684&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33645518684&partnerID=8YFLogxK

U2 - 10.1088/0305-4470/39/15/012

DO - 10.1088/0305-4470/39/15/012

M3 - Article

AN - SCOPUS:33645518684

VL - 39

SP - 4063

EP - 4086

JO - Journal of Physics A: Mathematical and Theoretical

JF - Journal of Physics A: Mathematical and Theoretical

SN - 1751-8113

IS - 15

ER -